Couldn't find what you looking for?

TRY OUR SEARCH!

That is a difficult decision. Allergy relief is so necessary ,especially in the Spring, for me. I was off Flonase for a month,this past winter,when I became ill with bronchitis.When nothing helped with the stuffiness,I began using it again and have gained even more weight!
Reply

Loading...

It seems every post here is negative. I think this observation needs to be made. I re started Flonase for seasonal allergies , 2 weeks ago. I have been dieting and exercising for months. Went away to an all inclusive resort. Ate and drank too much, continued using Flonase. Returned from vacation weighing exactly the same as when I left 5'1 and 100 pounds.
Reply

Loading...

I am 70 years old. Since beginning this medicine,over two years ago,I have gained 30 pounds.When I stop for any length of time,I lose the weight. When allergies become too much to deal with,I start it again and regain all over again. Many of my friends have the same problem with it.
Reply

Loading...

I have started and stopped Flonase a few times over that past 5 years. Every time I use it, I gain 5 pounds within a couple weeks. I go off of it, I lose the 5 lbs. I don't change my diet or amount of exercise. I am convinced that it causes my weight gain. Medical professionals may say no, but my pants say yes - every time. I'm already overweight so a gain of 5 lbs. makes a difference to me.
Reply

Loading...

Exactly! When my allergies act up,or I have a sinus infection,My doctor prescribes a steroid dose pack and says to start using Flonase. Then jokes about me gaining another 10# !
Reply

Loading...

How quickly do you lose the weight aftee stopping it?
Reply

Loading...

Last year they put me on it and I gainned 20lb. But when I saw this blog I stopped it. I lost a couple of pounds bu not much since.
Last week because of severe allergies my doctor put me on it again. He said that is that or steroids if I don't take it.
Since I am starting to be constipated. Have you experience this also?
I am scared of getting on the scale and check my weight...

Reply

Loading...

I took myself off it last week. Tired of the side effects. Only minor benefits. I use Robitussin DM if the stuffiness gets too bad. You might want to check with your doctor to see if a different spray might work for you.I'm 70 ,have two knees which due to a terrible operation..do not work well. So my daily 3 miles can no longer happen. This medicine makes it worse by packing pounds on. I use a nasal strip to help with the breathing at night,instead of this.
Reply

Loading...

I started fluticasone, just one spray per nostril once per day, in December 2016. I met with my doctor in January and she commented on the fact that in the last year I'd gained about 5-10 pounds. I figured it was my half-hearted diet attempts and decided to really try to get back on the weight loss train. (I had lost 30 pounds over several years leading up to this.) So from January to March, I created a roughly 1000 cal deficit each day through diet and exercise. Remember, I've done this before, so I get how it works, how to count calories, etc. My weight stayed the same. I could feel my metabolism plummeting so I did some more research, took a two week diet break, and added in structured refeeds to boost metabolism back up. I've been doing that now for the past month and still no change - if anything I'm gaining weight.

When I saw my doctor in March she went through the gamut of typical questions, "are you less active? Are you eating more without realizing it?" etc etc etc. No, I'm not. I'm doing everything that's worked for me in the past and struggling so much. I told her the only medication I'd changed was I'd started fluticasone (at the recommendation of an allergist). She shrugged that off and said that wouldn't account for it. But here I am, still struggling and I really think that is likely the problem. I'm one of those people that gets the jitters from one cup of coffee, that can take less medication and see more effect than most. I'm a "light-weight" as my mom would say. And I think that no matter what, even if a medication is only supposed to have local effects, anything you put on or in your body can potentially effect the whole body.

It's so discouraging to work so hard and accomplish nothing. I'm going to try kicking the fluticasone and see if that helps. I agree with so many others, I'd rather be a little stuffy and be able to lose the weight. I'm lucky that my allergy symptoms are not so severe that I can't get by without it. I think allergy shots also might be the way to go for me at least.

(Side bar: at my March doc appt, she begrudgingly agreed to test my thyroid and it came back normal)
Reply

Loading...

I'm on Flonase for a week now and the only thing that's changed with me is this. I work out multiple times per week and have done so like this for well over a decade. You get to know your body very well and I'll say there's no doubt whatsoever in my mind that Flonase somehow acts like a steroid. I'm up a solid 5 pounds and EVERY SINGLE LIFT AT THE GYM IS UP AT LEAST 10 pounds. After a decade this is miraculous and in my professional opinion can only be due to drugs like steroids.
To put this into perspective working out you eventually plateau and cannot keep making strength gains and have to switch things up to keep gaining. I haven't switched anything and every single lift I do is up which is impossible naturally. I started searching if Flonase was related to steroids and found this site. I'm very surprise at this because they ban supplements that have the effect in the bodybuilding industry and this is otc.
I'm gonna keep looking into if there's any negative sides because I'm not really complaining at what happened as I'm stronger than ever snags haven't had this gain in strength in several years now....

Reply

Loading...

I'm so grateful for all this input. I've gained 8-10 pounds over the last year. Attributed it to age, because I do moderate exercise daily and generally eat healthy. I realized this weight gain coincides with my daily use of Flonase. Today will be my last day on it. May I ask after if you were able to return to your previous weight after you stopped usage? How long did it take. The weight has caused me to go up a dress size and I cannot afford to replace my wardrobe. Hoping to get back into my clothes, comfortably, soon. Thank you!
Reply

Loading...

Update

I've been off the Flonase for a couple months now and I am able to lose weight but it's so slow. I exercise a lot (running about 15-20 miles per week, biking about 36 miles per week, and lifting weights twice a week) and am cutting calories by about 500-100 per day. I've always found it easier to lose weight by cutting calories more than by exercise - runs counter to cultural beliefs, I know. But I think the exercise is so good for me mentally and physically that it's worth it for slow weight loss - as long as I'm actually losing! Flonase was making that impossible, but it does seem to be working now.
Reply

Loading...

I am really concerned! I asked my doctor if this would cause weight gain and he said no! I was sleeved and lost 65 lbs in a few months, my thyroid went haywire with hair falling out and my weight loss stopped! I have tried everything! My doctor put me on Fluticasone propionate 50mcg andazelastine 30ml- I have gained 20lbs since starting this and can't get my body to lose! My blood pressure is unusually high on these medications! I'm stopping both and my doctor is testing me soon for Cushing's disease. Very possible it is causing cortisol problems.
Reply

Loading...

Same here. I was taking Flonase every day two sprays for roughly 5 months straight. I gained 10 pounds. I am a very active person. I workout 5/6 times per week. I really watch my diet and follow the 80/20 rule. I continued to gain weight with no changes in my diet and no changes in my fitness. I couldn't figure out what was going on. I came across this forum and it seems to really be what I was experiencing. I have since stopped Flonase for roughly 3 weeks now and have lost 6 pounds. SIX! I have done nothing differently. I have stuck to my normal workout routine and regular healthy eating habits and I lost six pounds. Just like others wrote, when I gained weight it was all in my belly. I will not take this medicine again. It's not worth it.
Reply

Loading...

I took it for two years= 50 added pounds!
Reply

Loading...